MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPL15020X
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, an attempt was made to use one sprinter legend rx coronary ptca balloon catheter to treat a severely tortuous and calcified lesion exhibiting 99% stenosis located in the mid lad.The device was inspected with no issues.(b)(6) prep was performed with no issues.The device did not pass through a previously deployed stent.The lesion was not pre-dilated.Resistance was encountered when advancing the device however excessive force was not used.It was reported that during the procedure the balloon was inflated to 8atm and a balloon rupture occurred inside the patient.The mid marker band dislodged into the septal perforator coronary artery.Balloon debris and the mid marker band remain inside the patient.The procedure was completed by rotational atherectomy and stenting.The patient was discharged.The patient is reported to be alive with injury.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Add info: there was attempt to remove the marker band from the patient¿s body.The patient did not suffer any injury.Product analysis summary: the device returned with blood visible in the balloon and inflation lumen.The distal tip was detached.The material at the detachment site was jagged and uneven.Damage was evident to the balloon material at the burst site.The inner member was severely stretched.There was a detachment of the balloon material.The material at the detachment site was jagged and uneven.The mid marker was not present.There was no damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8004220
Report Number9612164-2018-02924
Device Sequence Number1386479
Product Code LOX
UDI-Device Identifier00613994902467
UDI-Public00613994902467
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K103095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Catalogue NumberSPL15020X
Device Lot Number214098679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/08/2018
01/17/2019
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/26/2018
02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight57